Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
IveGotIt

Prescribed Medications Anyone hear of it?

Basically I was prescribed Avita (tretinoin) Gel .025% which is basically retin-a I was told... and I was told to use it every other day

I was also given Clindamycin Phosphate Gel USP, 1% to use twice a day

Has anyone heard of this medicine? It supposedly an antibiotic.

Its ingredients are...

Clindamiycin phosphate equivalent to clindamycin 10mg (1%), allantoin, carbomer 934P, methylparaben, polyethylene glycol 400, propylene glycol, sodum hydroxide, and purified water.

ANyways if anyone has any info lemme know plz! ty

Share this post


Link to post
Share on other sites

I have used Avita before-it worked really well for me because it was less strong then retin a. Make sure you follow the directions exactly (only use a pea size amount, etc) or your face could get too irritated or at least that was the case for me:) Good luck!

Share this post


Link to post
Share on other sites
I have used Avita before-it worked really well for me because it was less strong then retin a.  Make sure you follow the directions exactly (only use a pea size amount, etc) or your face could get too  irritated or at least that was the case for me:)  Good luck!

Share this post


Link to post
Share on other sites

Also, if any of you have any regimens using these 2 products could you please tell me what they are and how well they worked?

thanks

Share this post


Link to post
Share on other sites

Dont use the BP and the RetinA (avita) at the same time. They basically cancel each other out. You could use Benzoyl Peroxide in the morning and then Avita at night or vice versa.

Share this post


Link to post
Share on other sites

i use avita CREAM not gel, but its still the same thing, tretinoin .025%, just not drying like a gel. i use it every night. i use benzaclin (mix of benzoyl peroxide and clindamycin) every morning. i had pretty bad acne, and now i'm totally clear, about 2 months later. i just have a bunch of red marks left that have faded about 50% of the way so far, because i have very fair skin so i get a red mark for every single pimple i've ever had which is a lot, sadly.

my regimen is this:

1. use cetaphil gentle cleanser with a washcloth to wash my face, rinse, and PAT dry.

2. apply benzaclin in the morning.

3. wait about 5-10 mins and then apply eucerin skin renewal moisturizer in the spots that are dry (benzaclin is pretty drying).

4. wash the same way at night before i go to bed, and apply avita cream.

maybe you can try a variation of this to fit with your topicals. or maybe ask your derm if you could switch, if you want.

Share this post


Link to post
Share on other sites

there is a reason MD's prescribe it in that combo, as the results are consistently excellent

Avita = retin-a.. Avita is a brand/generic name for it, the active ingredient is the same (tretinoin)

Gel is stronger than the cream. The cream makes skin look more oily, but gives less irritation, hence why most "guys" with oily skin prefer the gel.

He gave you a prescription for the strongest gel possible. This is the reason he told you to alternate it every other day. If you put that on your face more than once a day (or even every day), it will burn like crazy, and cause a massive break out.

The trick is that the skin gets used to it over time, and you can eventually put more and more on. I can't stress this enough, USE A MINIMAL amount of the retin-a/avita gel on your face. Do NOT put BP or other irritating chemicals on your face, and GIVE IT 2-3 months at least. I have never heard of anyone not responding well to retin-a treatment if they actually stick with it.

Try to apply it in a thin layer and spread it evenly over the face (not just on the breakout spots you have currently, but over past breakout spots as well).

You will know its working when you start waking up the next morning, with a layer of dry skin on your face ready to peel off.

Use a light moisturizer with spf-15 in it, and stay out of the sun. If you go in the sun, the sensitive newly-exposed layer of skin will burn very easily, and lead to more break outs. Try to avoid alpha hydroxy lotions/creams if your face is irritated from the avita gel. Same thing with the topical antibiotics you have, apply them sparingly. Do not reapply them. They have alcohol among other things in them that will just dry out the skin and irritate it more.

My guess is that the doctor will eventually tell you to use the gel every day after your skin gets used to it.

Cheers if any of this helps,

-Eric

Share this post


Link to post
Share on other sites

on a side note, the lady above is using a 0.025% CREAM.

The 0.025% gel is actually STRONGER than a 0.1% cream...

Keep that in mind, and use it sparingly.

Share this post


Link to post
Share on other sites

weird, i didn't know that. my bro used the gel also, and i wondered why the same derm he went to gave me cream instead. but i dont care, i like the cream a lot, and i use it at night so even tho it might make your skin look shiny during the day, i don't care if it does at night because...i'm asleep. also i like the moisturizing feeling it has, like it sinks into my skin to make it soft for the next day. and also i feel that it still does a really good job of exfoliating. yep.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×